Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 159, NWS Paducah, KY

May 26, 2000Christian County, Trigg County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at May 26, 2000, 6:38 PM CDT for Christian County, Trigg County, Kentucky. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2000, 6:38 PM CDT (23:38 UTC)
Expired
May 26, 2000, 7:30 PM CDT
In force
52 min
Issued by
NWS Paducah, KY
Area
Whole counties

Counties Christian County, KY, Trigg County, KY

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 4:15 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
996 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:37 PM CDT, 4 hours 1 minute earlier.

Area forecast discussion, May 26, 2:37 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CDT FRI MAY 26 2000

LATEST SURFACE ANALYSIS AND LAPS DATA CLEARLY DEMARCATE WARM FRONTAL
BOUNDARY PERCHED JUST TO SW OF PAH FA...RETURNING NWARD. 12Z UA
ANALYSIS REVEALS WARM FRONT EXTENDS THRU H7...HELPING INDUCE
AM/EARLY PM CONVECTIVE BAND THAT HAS PRODUCED LOCALIZED HEAVY RAINS
ON THE ORDER OF 1 TO 1.5 INCHES/2 HOURS. SATELLITE IMAGERY AND 12Z
MODEL DATA PICKING UP ON VORT MAX LIFTING NE OUT OF INCREASINGLY
ACTIVE SW FLOW. THIS IS BEGINNING TO TOUCH OFF SCT TSRA FM AR-NWARD
INTO MO...AND H5-H3 ANALYSIS REVEALS JET STREAK LIFTING OUT OF SRN
PLAINS HELPING TO DRIVE THIS VORT ENERGY NWARD AND FUEL THIS
DEVELOPMENT.

DIURNAL POP SHOULD CONTINUE THRU EVENING HOURS...ESPECIALLY SRN/SWRN
PTNS FA AS WARM FRONT LIFTS NORTH AND RETURNS WARM/SOUPY AIR. VORT
MAX LIFTING NORTH WL MAKE FOR BEST UVM FIELD LATE TODAY/EARLY
TONIGHT OVER SW IL/SEMO...AND WL MONITOR CLOSELY THRU PRESS TIME FOR
FINAL COUNTY BREAK-OUTS...BUT W/RETURN OF WARM FRONT WL CONTINUE CHC POP
ENTIRE FA. COULD BE A MIDDLE OF THE NITE LULL IN ACTIVITY TIL NEXT
RIPPLE EJECTS OUT OF SW FLOW LATE TONIGHT/EARLY SAT. BY THEN WARM
FRONT WL BE WELL TO THE NORTH W/WARM SOUPY/UNSTABLE AIR BACK IN
PLACE OVER ENTIRE FA. WHILE MODELS DIFFER ON EXACT TRACK/STRENGTH OF
THIS RIPPLE...THEY DO AGREE IT WL EJECT NE AHEAD OF APPROACHING
PLAINS COLD FRONT. THIS WL AID UVM FIELD AND KEEP CHC CATEGORY POPS
THRU THE DAY...W/STILL BETTER CHC POPS AND STRONG STORMS COMING LATE
IN DAY AND INTO SAT NIGHT AS COLD FRONT ACTUALLY MOVES INTO AND THEN
THRU FA OVERNIGHT...DRIVEN BY UPPER LEVEL TROF.

LAST 24 HOUR TEMP PERFORMANCE HAS BEEN GENERALLY ALONG GUIDANCE
LINES AND WL ACCEPT THEIR NOS...WITH ONLY SIGNIFICANT DEVIATION IN
FWC/FAN BEING ON SAT...WHERE WE'LL CHOOSE TO SPLIT THE DIFFERENCE.

.PAH...NONE.
DH

In the hours before

Local storm report, May 26, 4:04 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
404 PM CDT FRI MAY 26 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0333 PM    3 W NEW MADRID            MO   75 MPH TSTM WIND GUST
05/26/00   NEW MADRID                     MISSOURI STATE HIGHWAY
                                          PATROL REPORTED 70-80 MPH
                                          GUST NEAR I-55 / U.S. 62
                                          INTERCHANGE. TREES DOWN.

MY
Special weather statement, May 26, 4:43 PM CDT, 1 hour 55 minutes before
KYZ005>013-015>022-262300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
443 PM CDT FRI MAY 26 2000

...SEVERE THUNDERSTORM WATCH NUMBER 365 IN EFFECT UNTIL 900 PM...
...THE WATCH INCLUDES MUCH OF WESTERN KENTUCKY...

COUNTIES INCLUDED IN WESTERN KENTUCKY:

MCCRACKEN...GRAVES...LIVINGSTON...MARSHALL...CALLOWAY...CRITTENDEN...
LYON...TRIGG...CALDWELL...HENDERSON...WEBSTER...HOPKINS...
CHRISTIAN...DAVIESS...MCLEAN...MUHLENBERG...AND TODD.

AT 435 PM...A LINE OF SHOWERS AND THUNDERSTORMS EXTENDED FROM NEAR
MT. CARMEL ILLINOIS TO PADUCAH KENTUCKY TO THE TENNESSEE BORDER
WEST OF MAYFIELD. THE STRONGEST STORMS ARE EXPECTED TO MOVE ACROSS
SOUTHWEST KENTUCKY THROUGH 600 PM...FROM HICKMAN OVER TO MAYFIELD
AND MURRAY. THE STORMS WILL BE CAPABLE OF WINDS 35 TO 50 MPH...
FREQUENT DANGEROUS LIGHTNING AND VERY HEAVY RAINFALL.

THE STORMS COULD INTENSIFY AND BECOME SEVERE AT ANY TIME. STAY TUNED
FOR LATER STATEMENTS AND POSSIBLE WARNINGS. MONITOR NOAA WEATHER
RADIO OR LOCAL MEDIA OUTLETS FOR THE VERY LATEST INFORMATION.
Special weather statement, May 26, 6:00 PM CDT, 38 minutes before
KYZ008-009-011-012-270000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
600 PM CDT FRI MAY 26 2000

...STRONG STORMS POSSIBLE ACROSS THE LAND BETWEEN THE LAKES...

AT 600 PM CDT...A LINE OF THUNDERSTORMS WAS JUST WEST OF BENTON AND
MURRAY IN WEST KENTUCKY. AS THIS LINE MOVES EAST-NORTHEAST AT 40 TO
45 MPH...IT WILL AFFECT THE COMMUNITIES OF BENTON...MURRAY...CADIZ...
AND EDDYVILLE IN ADDITION TO THE LAND BETWEEN THE LAKES AREA OF WEST
KENTUCKY THROUGH 700 PM. IN ADDITION TO FREQUENT DANGEROUS
LIGHTNING AND VERY HEAVY RAINFALL...THE STORMS ARE CAPABLE OF
PRODUCING SMALL PEA-SIZE HAIL AND WINDS OF 40 TO 50 MPH. REMEMBER...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR MOST OF WEST
KENTUCKY THROUGH 9 PM.

THE STORMS COULD INTENSIFY AND BECOME SEVERE AT ANY TIME. STAY TUNED
FOR LATER STATEMENTS AND POSSIBLE WARNINGS. MONITOR NOAA WEATHER
RADIO OR LOCAL MEDIA OUTLETS FOR THE VERY LATEST INFORMATION.

PRESLEY
Local storm report, May 26, 6:23 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
623 PM CDT FRI MAY 26 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0304 PM    2 N STURDAVANT            MO   TORNADO
05/26/00   BOLLINGER                      PATH WIDTH 150 YARDS. PATH
                                          LENGTH ONE TO ONE AND HALF
                                          MILES. MODERATE TO HEAVY
                                          DAMAGE TO HOME LIMBS
                                          SPEARED INTO WALLS. HORSE
                                          BARN AND STORAGE BUILDING.
                                          SEVEN LARGE UPROOTED TREES.
                                          ANOTHER RESIDENCE IN PATH
                                          RECIEVED MINOR DAMAGE TO
                                          HOME 2 STORAGE BUILDINGS
                                          AND 2 UPROOTED TREES. NO
                                          INJURIES. SURVEYED BY
                                          EMERGENCY MANAGER.

HOOPER

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 3:26 PM CDTSevere Thunderstorm WarningPAHFulton64 min
May 26, 3:26 PM CDTSevere Thunderstorm WarningPAHHickman64 min
May 26, 6:38 PM CDTSevere Thunderstorm WarningPAHChristian, Trigg97 min
May 26, 6:51 PM CDTSevere Thunderstorm WarningPAHTodd69 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.